Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Phoenix, AZ

July 26, 2013Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 26, 2013, 11:29 AM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2013, 11:29 AM MST (18:29 UTC)
Expired
Jul 26, 2013, 2:30 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 122 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 6.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS55 KPSR 261829
FFWPSR
AZC007-262130-
/O.NEW.KPSR.FF.W.0008.130726T1829Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1129 AM MST FRI JUL 26 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 230 PM MST

* AT 1118 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. DOPPLER   
  WEATHER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE    
  LAST HOUR OVER THE WARNING AREA.

LOCATIONS INCLUDE GILSON...TURKEY...AND SONTAG CREEKS...AND OTHER 
WASHES IN THE AREA DRAINING INTO THE SAN CARLOS RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3346 11012 3343 11021 3343 11032 3340 11035
      3340 11040 3338 11043 3328 11045 3320 11040
      3319 11041 3318 11044 3320 11046 3318 11047
      3335 11071 3357 11048 3362 11021 3353 11010

$$

MCLANE
2 follow-up statements
247 
WGUS75 KPSR 261913
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1213 PM MST FRI JUL 26 2013

AZC007-262130-
/O.CON.KPSR.FF.W.0008.000000T0000Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
1213 PM MST FRI JUL 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR
SOUTHEASTERN GILA COUNTY...

AT 1206 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM PRODUCING VERY HEAVY RAIN. THE STORM WAS JUST NORTH OF 
SAN CARLOS...MOVING SLOWLY EAST.

RADAR INDICATES THAT UP TO 3.5 INCHES OF RAIN HAS FALLEN WITH THE 
STORMS WEST OF SAN CARLOS. THE HEAVIEST RAIN FELL ACROSS HIGHWAYS 70 
AND 170 BETWEEN CUTTER...PERIDOT...AND SAN CARLOS. ROADS 5 AND 7 IN 
THE SAN CARLOS RESERVATION HAVE ALSO EXPERIENCED VERY HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3346 11012 3343 11021 3343 11032 3340 11035
      3340 11040 3338 11043 3328 11045 3320 11040
      3319 11041 3318 11044 3320 11046 3318 11047
      3335 11071 3357 11048 3362 11021 3353 11010

$$

WOODALL
321 
WGUS75 KPSR 262013
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
113 PM MST FRI JUL 26 2013

AZC007-262130-
/O.CON.KPSR.FF.W.0008.000000T0000Z-130726T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
113 PM MST FRI JUL 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR
SOUTHEASTERN GILA COUNTY...

AT 109 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT TO MODERATE RAIN CONTINUING NORTH OF SAN CARLOS.

ALTHOUGH THE HEAVY RAIN THAT PROMPTED THE WARNING HAD 
DIMINISHED...RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN FELL WEST OF 
SAN CARLOS. THE THREAT FOR RUNOFF AND CONTINUED FLOODING WILL 
CONTINUE THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3346 11012 3343 11021 3343 11032 3340 11035
      3340 11040 3338 11043 3328 11045 3320 11040
      3319 11041 3318 11044 3320 11046 3318 11047
      3335 11071 3357 11048 3362 11021 3353 11010

$$

WOODALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:36 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 26, 9:36 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
936 AM MST FRI JUL 26 2013

.SYNOPSIS...
MOIST SOUTHEASTERLY FLOW WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH THE BEST
CHANCES FOR STORMS TO BE IN THE AFTERNOONS AND EVENINGS TODAY.
SOUTHWESTERLY FLOW WILL THEN START A DRYING TREND ON SUNDAY...WHICH
IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK...WITH THE MONSOON
MOISTURE BEING PUSHED OFF WELL TO OUR EAST.

&&

.DISCUSSION...
STORM ACTIVITY ACROSS THE FORECAST AREA HAS LIFTED MOSTLY TO THE
NORTH INTO YAVAPAI AND MOHAVE COUNTIES IN ARIZONA AND SAN BERNARDINO
IN SE CALIFORNIA THIS MORNING. CLOUDS HAVE BEEN SLOWING CLEARING FROM
SOUTH...WHERE SKIES ACROSS YUMA AND SW MARICOPA COUNTIES ARE MOSTLY
CLEAR. CONTINUED CLEARING WILL AIDE IN DESTABILIZING THE REGION FOR
STORMS LATER IN THE DAY...FIRST GENERATING OVER THE HIGHER TERRAIN
AND THEN PROGGED TO MOVE INTO THE LOWER DESERT ELEVATIONS AS LARGER
SCALE LIFT ACTS UPON THE REGION. VERY MOIST ATMOSPHERE ACROSS THE
REGION...OVER 2 INCHES PWAT ON THE 12Z PHOENIX WX BALLOON. PRIMARY
STORM THREATS TODAY WILL REMAIN HEAVY RAINFALL THAT COULD LEAD TO
LOCALIZED FLOODING IMPACTS AND TO A LESSER EXTENT GUSTY OUTFLOW
WINDS AND BLOWING DUST.

WITH THE MORE LIMITED PRESENCE OF SHOWERS AND CLOUDS THIS MORNING AS
COMPARED TO LAST...TEMPERATURES ARE ANYWHERE FROM 5 TO 10 DEGREES
WARMER ACROSS MUCH OF THE AREA. DEWPOINTS HAVE ALSO SEEN A FEW
DEGREE BOOST TODAY...WITH MANY LOCALES ACROSS THE REGION IN THE LOW
70S. STILL TRACKING THE INTERACTION BETWEEN THE TRANSITORY UPPER
RIDGE TO OUR NORTH AND THE PERSISTENT INVERTED TROUGH MOVING OUT OF
THE GULF OF CALIFORNIA THIS MORNING UP INTO THE LOWER COLORADO RIVER
VALLEY. PLENTY OF DIVERGENT UPPER LEVEL FLOW AT 500 AND 300MB IN
PROXIMITY TO THE RIDGE AXIS TO HELP GEN UP CONVECTIVE ACTIVITY AGAIN
THIS AFTERNOON. STEERING FLOW THROUGH THE COLUMN WILL TRANSITION
FROM SOUTHEASTERLY TO SOUTHERLY THROUGH THE DAY...STILL FCST IN THE
10 TO 20KT RANGE. WILL CONTINUE TO WATCH FOR
DEVELOPMENT...ESPECIALLY IN THE AREAS OF CLEARING CLOUDS...ACROSS
SOUTHERN ARIZONA THROUGH THE DAY. MINOR TIMING ADJUSTMENTS WERE MADE
TO THE POP AND WX FORECAST WITH ADDITIONAL CHANGES TO SKY COVER AND
DEWPOINTS TO MATCH UP WITH CURRENT TRENDS.

&&

.PREVIOUS DISCUSSION /ISSUED AT 300 AM MST/PDT/...
INVERTED TROF CONTINUED TO MOVE WEST/NORTHWESTWARD INTO SWRN AZ AND
SERN CA EARLY THIS MORNING...AND IT SPREAD ADDITIONAL MOISTURE INTO
THE AREA...MAKING A WET AIRMASS EVEN WETTER. PWAT VALUE FROM THE
RECENT 03Z SOUNDING AT PHOENIX ROSE TO AN EVEN 2 INCHES. THIS
FEATURE LED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL
DESERTS YESTERDAY MORNING AND AFTERNOON...AND IT WILL LEAD TO
ELEVATED SHOWER AND THUNDERSTORMS CHANCES ACROSS MUCH OF THE CWA
INCLUDING THE SERN CA AND WESTERN AZ DESERTS TODAY. POPS WERE RAISED
TO 20 PERCENT OR HIGHER OVER MOST OF THE DESERTS TODAY...AND OTHER
FACTORS SUPPORTING THE INCREASED POPS ARE FAVORABLE 15-20K SELY
STEERING FLOW COMBINED WITH MODEST DEFORMATION/DIFLUENCE ALOFT. IR
IMAGERY AT 2 AM SHOWED MOSTLY CLOUDY SKIES ACROSS THE AREA...AND
RADAR INDICATED A FEW LIGHT SHOWERS OR VIRGA STILL PRESENT OVER
PORTIONS OF THE WESTERN DESERTS. CLOUDS AND PRECIP SHOULD LEAD TO
ANOTHER DAY OF BELOW SEASONAL NORMAL HIGH TEMPERATURES...WE ARE
GOING WITH A HIGH OF JUST 101 AT PHOENIX TODAY COMPARED TO THE
NORMAL OF 105.

MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT IN CALLING FOR A
CHANGE IN THE WEATHER PATTERN THIS WEEKEND INTO THE MIDDLE PORTION
OF NEXT WEEK...MAINLY A DRYING PATTERN AS SOUTHWESTERLY FLOW ALOFT
SETS IN ACROSS SERN CA AND MUCH OF WEST AND CENTRAL ARIZONA. OVER
THE WEEKEND AN UPPER LEVEL LOW IS FORECAST TO SLOWLY APPROACH THE
CALIFORNIA COAST...AND AS THIS OCCURS THE UPPER HIGH SHIFTS OFF
TOWARDS THE SOUTH AND EAST ALLOWING SWLY FLOW ALOFT TO SPREAD ACROSS
MOST OF THE CWA. IN ADDITION TO THIS BEING A VERY UNFAVORABLE
DIRECTION FOR BRINGING STORMS INTO THE DESERT IT TYPICALLY LEADS TO
DRIER AIR ADVECTING INTO THE LOWER DESERTS...MINIMIZING THE CHANCES
FOR ANY STORMS TO SPONTANEOUSLY DEVELOP OVERHEAD. AS A RESULT...WE
HAVE A DECREASING POP/WEATHER TREND FROM THE WEST THIS WEEKEND AND
BY SUNDAY AFTERNOON THUNDERSTORM CHANCES WILL BE CONFINED TO AREAS
EAST OF THE LOWER CO RIVER VALLEY. POPS OVER THE AZ DESERTS WILL
LOWER TO BELOW 15 PERCENT MOST PLACES...WITH HIGHER VALUES CONFINED
TO HIGHER TERRAIN AREAS EAST OF PHOENIX. DESPITE THE DRYING...H5
HEIGHTS LOWER TO AROUND 588DM...SO HIGH TEMPS WILL STAY NEAR OR
SLIGHTLY BELOW SEASONAL NORMALS....WITH 104 FORECAST AT PHOENIX BOTH
SATURDAY AND SUNDAY.

FOR THE MONDAY THROUGH WEDNESDAY TIME PERIOD...ALTHOUGH THE LOW OFF
THE CA COAST WEAKENS AND EVENTUALLY LIFTS INLAND...A DRYING SWLY
FLOW ALOFT CONTINUES ACROSS SERN CA AND MOST OF ARIZONA. THIS
CONTINUES TO ERODE MOISTURE...WITH PWAT VALUES DROPPING TO NEAR OR
BELOW ONE INCH OVER THE DESERTS. THREATS FOR THUNDERSTORMS WILL BE
CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX...OVER SRN GILA
COUNTY...EACH DAY WITH POPS MOSTLY LESS THAN 20 PERCENT. EXPECT
MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS FOR THE MOST PART ACROSS
THE DESERTS. HIGH TEMPS WILL START TO WARM AS H5 HEIGHTS RISE AND
THE ATMOSPHERE DRIES...AND BY WEDNESDAY THE HOTTER LOWER DESERTS
WILL APPROACH 110 DEGREES.

BY NEXT THURSDAY THE SWLY FLOW BEGINS TO WEAKEN AND BOTH THE GFS AND
ECMWF INDICATE A RETURN TO SELY STEERING FLOW INTO SOUTH CENTRAL
ARIZONA. THEY ALSO SUGGEST AN INVERTED TROF WILL MIGRATE INTO SERN
AZ AND WILL LEAD TO AN INCREASE IN THUNDERSTORMS CHANCES ACROSS THE
CENTRAL DESERTS FOR THE AFTERNOON AND EVENING HOURS. POPS OUT WEST
WILL REMAIN LOW AND IN THE SINGLE DIGITS AS THE AIRMASS REMAINS TOO
DRY AND STABLE FOR ANY SIGNIFICANT CONVECTION TO DEVELOP.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
LEFT-OVER DEBRIS CLOUDS FROM THURSDAY/S THUNDERSTORM ACTIVITY TO
KEEP BKN-OVC MID AND HIGH-LEVEL CIGS OVER THE PHX AREA TERMINALS
THROUGH AT LEAST MID-DAY...WITH AT LEAST SOME EARLY AFTERNOON
CLEARING LIKELY. CONVECTIVE ACTIVITY IS ONCE AGAIN EXPECTED TO
DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING...WILL KEEP VCSH
IN THE TAFS TO REFLECT THE POSSIBILITY OF THIS CONVECTION ACTUALLY
REACHING THE TERMINALS. WINDS TO FAVOR TYPICAL DIURNAL
PATTERNS...WITH SPEEDS MAINLY AOB 12KTS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
OFF AND ON MID AND HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD WITH
HIGH BASED CU DURING THE AFTERNOON AND EARLY EVENING. THERE IS A
SLIGHT CHANCE THAT THUNDERSTORMS COULD AFFECT THE TERMINALS THIS
AFTERNOON OR EVENING...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE
TAFS...AT THIS TIME. WINDS TO FAVOR A SOUTHERLY DIRECTION
THROUGH THE TAF PERIOD AT BOTH KIPL AND KBLH...WITH SPEEDS MAINLY
AOB 10KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
LOW PRESSURE MOVING VERY SLOWLY INLAND INTO CENTRAL CA AND THE GREAT
BASIN WILL PUSH MUCH DRIER AIR INTO THE REGION...REDUCING MONSOON
THUNDERSTORM ACTIVITY TO JUST SOME ISOLATED CELLS OVER THE HIGHER
TERRAIN NORTH AND EAST OF PHOENIX. MINIMUM HUMIDITY VALUES WILL FALL
INTO THE LOW TO MID TEENS OVER THE LOWER DESERTS...WITH FAIR TO GOOD
OVERNIGHT RECOVERIES. WINDS TO FAVOR THE USUAL DIURNAL TRENDS...WITH
SOME AFTERNOON AND EARLY EVENING GUSTINESS...ESPECIALLY OVER THE
HIGHER TERRAIN.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE
PREVIOUS DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 26, 5:36 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
536 AM MST FRI JUL 26 2013

AZZ022-023-027-028-271300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
536 AM MST FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
FAVORING THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS
INCLUDE DEADLY LIGHTNING...GUSTY WINDS IN EXCESS OF 40 MPH...AND
LOCALLY HEAVY RAINS LEADING TO FLOODING OF AREA ROADS...WASHES AND
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GRADUAL DRYING IS EXPECTED DURING THE WEEKEND...CAUSING THUNDERSTORMS
TO BECOME QUITE ISOLATED BY SUNDAY. PRIMARY HAZARDS INCLUDING BRIEF
HEAVY RAIN...GUSTY WINDS IN EXCESS OF 45 MPH...AND DEADLY LIGHTING.

NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH THURSDAY ALTHOUGH
THERE WILL BE SOME MOISTURE INCREASING FROM THE EAST WEDNESDAY INTO
THURSDAY LEADING TO A SLIGHT CHANCE OF AFTERNOON OR EVENING STORMS
MAINLY EAST OF PHOENIX.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-271300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
536 AM MST FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...FAVORING THE
AFTERNOON AND EVENING HOURS. PRIMARY WEATHER HAZARDS INCLUDE GUSTY
WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN
LEADING TO FLOODING OF ROADS...WASHES AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURDAY WITH THE PRIMARY WEATHER HAZARDS INCLUDING STRONG GUSTY
WINDS...DEADLY LIGHTNING AND LOCALLY HEAVY RAINS. SOME DRYING IS
EXPECTED SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN ONLY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ030>033-271300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
536 AM MST FRI JUL 26 2013 /536 AM PDT FRI JUL 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND
THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40
MPH...DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN LEADING TO FLOODING
OF ROADS...WASHES AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DRYING TREND FROM THE WEST WILL BEGIN OVER THE WEEKEND AND
AFTERNOON AND EVENING THUNDERSTORMS WILL BECOME VERY ISOLATED. STRONG
GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THUNDERSTORMS.
NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH THURSDAY AS MUCH DRIER
AIR CONTINUES TO SPREAD ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 26, 10:47 AM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1047 AM MST FRI JUL 26 2013

AZZ024-261830-
GILA AZ-
1047 AM MST FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 1130 AM MST

AT 1041 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF CUTTER.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CUTTER...AND HIGHWAY 70 BETWEEN GLOBE AND PERIDOT.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3321 11057 3336 11081 3354 11057 3336 11044
      3331 11044
TIME...MOT...LOC 1746Z 137DEG 1KT 3334 11057

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:25 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 25, 7:48 PM MSTSpecial Weather StatementPSRLa Paz57 min
Jul 26, 8:37 AM MSTAreal Flood AdvisoryPSRMaricopa113 min
Jul 26, 9:52 AM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa113 min
Jul 26, 10:47 AM MSTSpecial Weather StatementPSRGila43 min
Jul 26, 10:55 AM MSTAreal Flood AdvisoryPSRGila3 hr
Jul 26, 11:06 AM MSTSevere Thunderstorm WarningPSRGila54 min
Jul 26, 11:50 AM MSTAreal Flood AdvisoryPSRLa Paz115 min
Jul 26, 12:06 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal114 min
Jul 26, 12:28 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 26, 12:31 PM MSTSpecial Weather StatementPSRLa Paz44 min
Jul 26, 12:37 PM MSTSpecial Weather StatementPSRGila38 min
Jul 26, 1:20 PM MSTSevere Thunderstorm WarningPSRPinal55 min
Jul 26, 2:11 PM MSTSpecial Weather StatementPSR49 min
Jul 26, 2:18 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal57 min
Jul 26, 2:59 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 26, 4:01 PM MSTSpecial Weather StatementPSRPinal44 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.